How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

I have a tingling sensation in my hands and when I lower my

Customer Question

I have a tingling sensation in my hands and when I lower my head it gets worse. I have been taking Prevagen for a few months and I am not sure if this could be causing this. I am 71 and until this occurred a little over a week ago I have been feeling fine. I am not on any perscription meds and no history of headaches and other than not sleeping a full 8 hours have been quite healthy. Haven't had a cold in over 15 years. I was concerned about the prevagen though. Thanks for your help. Geri
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. Welcome to JA. I will review your statement and send you a preliminary answer shortly. Please review this information and get back to me. We can discuss this until you are satisfied. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

Hi. The most likely cause for this sensation if you have been having this for more than a few weeks in cervical stenosis, or bone remodeling causing enlargement (hypertrophy) of the facet joints and diffuse osteophytic activity (bone spurs) in your cervical spine that comes as a result of bone remodeling (osteoporosis) related to peri-menopause and calcium loss. When you flex your neck, you are probably compressing the area around the C5 and C6 nerve root, causing the sensation (paresthesis) in your hands. If you had this in your legs as well, it would be more likely to be a metabolic peripheral neuropathy, or disorder of the peripheral nerve which could be from a variety of things, but the neck flexion sounds mechanical as a problem in the cervical spine. You need a neurologist to examine you, checking your strength and sensory exam in your arms, and then an xray or MRI of the cervical spine and maybe an EMG test to diagnose which nerve roots are involved.

Expert:  Dr. Frank replied 1 year ago.

As far as Prevagen, I see no useful benefit in taking this medication that is not FDA approved. It is difficult even to find out what is in this medication, yet alone decide if it is causing your problem. As stated earlier, it would probably effect the peripheral nerves to your legs as well as arms if it were a medication effect. But I would recommend not taking this. Dr Frank

Related Neurology Questions